Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 22, 2023, 2:12 AM CST for 39 counties in Alabama. It took effect at Feb 22, 2023, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 2:12 AM CST (08:12 UTC)
- In effect from
- Feb 22, 2023, 9:00 AM CST
- Expired
- Feb 22, 2023, 8:55 PM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
868 WWUS74 KBMX 220812 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 212 AM CST Wed Feb 22 2023 ALZ011>014-221615- /O.NEW.KBMX.WI.Y.0007.230222T1500Z-230223T0000Z/ Marion-Lamar-Fayette-Winston- Including the cities of Hamilton, Sulligent, Vernon, Fayette, and Double Springs 212 AM CST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Marion, Lamar, Fayette and Winston Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
744 WWUS74 KBMX 221600 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1000 AM CST Wed Feb 22 2023 ALZ015-017-022>025-030>035-039>042-230000- /O.EXA.KBMX.WI.Y.0007.000000T0000Z-230223T0000Z/ Walker-Blount-Pickens-Tuscaloosa-Jefferson-Shelby-Sumter-Greene- Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 1000 AM CST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of west central Alabama. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ011>014-230000- /O.CON.KBMX.WI.Y.0007.000000T0000Z-230223T0000Z/ Marion-Lamar-Fayette-Winston- Including the cities of Hamilton, Sulligent, Vernon, Fayette, and Double Springs 1000 AM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Marion, Lamar, Fayette and Winston Counties. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
393 WWUS74 KBMX 222001 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 201 PM CST Wed Feb 22 2023 ALZ018>021-026>029-036>038-043>050-230000- /O.EXA.KBMX.WI.Y.0007.000000T0000Z-230223T0000Z/ Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph-Coosa-Tallapoosa-Chambers-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 201 PM CST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph. * WHERE...All of Central Alabama. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ011>015-017-022>025-030>035-039>042-230000- /O.CON.KBMX.WI.Y.0007.000000T0000Z-230223T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas-Autauga-Lowndes- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 201 PM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph. * WHERE...All of Central Alabama. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
815 WWUS74 KBMX 222318 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 518 PM CST Wed Feb 22 2023 ALZ011>015-017>050-230600- /O.EXT.KBMX.WI.Y.0007.000000T0000Z-230223T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 518 PM CST Wed Feb 22 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...All of Central Alabama. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
440 WWUS74 KBMX 230255 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 855 PM CST Wed Feb 22 2023 ALZ011>015-017>050-230400- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-230223T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 855 PM CST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... Although it will remain breezy for a few more hours, it appears the wind gusts to near 35 mph have ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:42 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 21, 11:42 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1142 PM CST Tue Feb 21 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Wednesday)
Issued at 637 PM CST TUE FEB 21 2023
Clouds diminished enough south that the temperatures jumped to
around 80 degrees. The next few days, there will be some clouds
around at times. But, it appears that temperatures will still be
able to jump into the 80s. Went ahead and raised temperatures for
Wednesday and Thursday with many areas in the low and mid 80s.
Still evaluating wind speeds tomorrow for a possible Wind Advisory,
but expecting a breezy day either way. Some patchy fog may develop
over the eastern half of the area by morning.
75
Previous short-term discussion:
(This evening through Wednesday)
Issued at 118 PM CST TUE FEB 21 2023
Wednesday.
Broad and strong mid-level ridging will persist to our southeast
while the shortwave trough moves northeast out of Northern Mexico
to over the Arklatex Region by midday. Toward the surface, well-
defined low pressure will develop across the Plains and move
northeast into Missouri toward midday. Cloud cover will continue
to be thicker to the north with mostly dry conditions areawide.
Winds will be on the increase due to a tightening pressure
gradient between high pressure to our southeast and low pressure
closer to our northwest. Winds will be from the southwest at 10-20
mph with gusts to near 30 mph at times. Highs will be very
unseasonably warm with readings from the upper 70s north and
northeast to the low 80s far south and southwest.
05
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 211 PM CST TUE FEB 21 2023
A strong ridge of high pressure over the Gulf of Mexico will
produce unseasonably warm temperatures this week, with a brief
cool down of Friday. Alabama will be on the northern fringe of
the ridge, and so there will be several upper level disturbances
that bring a chance of showers each day. The initial system will
arrive Wednesday night. Even though this system will be in a
weakening phase, increased rain chances Wednesday night and
Thursday as it will have enough residual energy for a decent areal
coverage of rain.
58/rose
&&
.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST TUE FEB 21 2023
/MVFR ceilings take hold overnight; return to VFR toward midday
Wednesday with breeziness/
As of 05:42z, nighttime satellite imagery and METARs showed a
plume of cirrus clouds across northern Alabama with a swath of
stratus clouds across southern Alabama. The latter is expected to
continue its northward drift/development through the night,
bringing MVFR ceilings to all terminals. There could be a spell of
IFR toward MGM-TOI. Ceilings are forecast to rise to VFR around
18z Wednesday. Another period of MVFR ceilings may take hold
toward the end of the TAF period/06Z Thursday.
A light southerly breeze will persist tonight, becoming
increasingly breezy after sunrise with gusts between 20-25 knots.
89^GSatterwhite
&&
.FIRE WEATHER...
Southwesterly to southerly winds are expected to continue over
the next few days as a ridge of high pressure remains over the
Gulf of Mexico. Scattered showers possible across north Alabama
this evening. No rain expected on Wednesday with showers possible
again Wednesday night and Thursday. South to southwest 20 ft
winds 5-10 mph tonight and 10-15 mph on Wednesday. Min RH values
on Wednesday 55-60%.
&&
.CLIMATE...
Issued at 345 AM CST TUE FEB 21 2023
A ridge of high pressure is forecast to reside across the
Southeast for the next several days which will promote above
average temperatures. Afternoon highs could approach or exceed
record values on Wednesday (2/22) and Thursday (2/23). These
temperatures could potentially approach or exceed monthly record
values as well.
Record Daily Maximum Temperatures:
Wednesday (2/22) Thursday (2/23)
Birmingham 81 (2018, 1897) 83 (1996)
Anniston 82 (2018) 84 (1996)
Tuscaloosa 83 (2018) 84 (1996)
Montgomery 86 (2018) 85 (2019)
Record Monthly Maximum Temperatures:
February (Date of Last Occurrence)
Birmingham 83 (21st in 2018)
Anniston 84 (23rd in 1996)
Tuscaloosa 86 (28th in 2021)
Montgomery 86 (22nd in 2019)
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 57 81 65 84 / 10 0 20 20
Anniston 59 81 65 82 / 0 0 20 30
Birmingham 62 81 66 84 / 0 0 20 20
Tuscaloosa 65 83 66 84 / 0 0 20 10
Calera 63 81 65 82 / 0 0 20 20
Auburn 62 80 65 83 / 0 0 20 30
Montgomery 65 82 66 84 / 0 0 10 30
Troy 65 83 66 84 / 0 0 10 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...75
LONG TERM....58
AVIATION...89^GSatterwhiteHazardous weather outlook, Feb 21, 4:50 AM CST, 21 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 450 AM CST Tue Feb 21 2023 ALZ011>015-017>050-221400- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 450 AM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy conditions are forecast on Wednesday. Gusts up to 35 mph are possible, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.